Geez, I just started on this damned combo stuff and I seem to already be having a side. I just noticed there seems to be a few fever blisters starting up on my lip. They aren't noticeable yet, but I'm really worried it's gonna get serious. Any thoughts on this and what's the best way to treat it? Thanks....
I have never found anything to treat them with. I have had them all my life an average of three outbreaks a year somtimes going years without any. I'm hoping this interferon just might get rid of those pesky sores wishfull thinking. I believe when I get over stressed that when I breakout.
There are things available now. Lysine is one that works for many but I would check with the doctor about using it on tx. Your doctor can help you deal with fever blisters nowadays which are caused by the herpes simplex I virus.
Thanks everyone for the advice, and thanks for the tip kalio. I go to check in tomorrow for my second set of blood draws, I'll ask them what they can give me. I recall having a fever blister once in my life, probably in my early 20's if memory serves (i.e. about 20 years ago). I've always heard they're never really gone, just in a dormant state. I guess the combo drugs must have someohow reactivated it or something. Geez, I hope this sh!t subsides. I can see right now this whole thing can be a real tax on your dignity. I'm starting to understand just how tough you combo vets really are.
It's humbling. What's life for if not for challenges! lol
Don't know the science behind it but that happened to me too. Fever blisters I hadn't had in decades reappeared. It only happened in the first phase of tx thankfully. Not sure if it is true, but I was told by one doc the ribaviran/interferon tx would wipe them out for good. Haven't had any since and if they disappear forever that would be a nice silver lining to this journey, to get rid of that virus too!
Hang in there, it is sort of a shock at first but believe it or not you (or I at least) got used to it in some bizarre way. Maybe I just became resigned to it, I don't know. I got mad at the virus, decided it would NOT win and I maintain that attitude even though some days you wonder. You hear a lot "the first is the worst" so let's hope that holds true for you and it eases up as you go on. Use your pain/sleep meds as they do help. I had to get over my "I can do this without them" attitude because controlling pain and sleeplessness seems to "build up" and is harder to control once it's in full tilt mode. Keep up the water even if it is hard to choke down, I find the problems are worse if I miss water. Hang in there, what doesn't kill us makes us stronger becomes a saying you will relate to very intimately. Remember it IS temporary. You are kicking the **** out of this evil virus!
I hope tomorrow is a better day for you. Stay positive.
The Fever Blisters are a virus themselves that lie dormant till the next breakout.....
Up until I did TX, I had maybe only ever had 3 or 4 outbreaks in my entire life... Funny, I never occurred to me to call that a sx... but I guess it really is... because I probably had 20 or 30 or more flare ups between both rounds... it was aweful.
I had to get a strong script for a cream called zoverax (sp) as abbreva wouldn't help at all... it's about 68 bucks a tube, but works wonders... if you feel one coming on you just dab a little of that on & if you catch it real early... it'll dry em up before they even get a chance to get ugly....
You'll probably have to ask for it because I don't think it is something that would normally be prescribed as a standard!
I am so glad to see you posted! Been praying for you and awaiting to hear how your tx went! Looks like your doing pretty good compared to some!! Hopefully this is the worst of it for you!!!!!!!! I have had painful "cracks in the corners of my mouth" since I began tx. I just am not sure if its from the tx or just because I've been so run down lately...from tx? Gee duh. Anyways, I hope the worst is over for you and the sores go away quickly! Have a beautiful day!!
I thought that maybe it would wipe out the feverblisters for good also. But sorry to say it didn't. Had a breakout after treatment. And I use zorvirax too. But I like the pill form. You can stop it before it breaks the surface. But I think on treatment the cream might be better on the liver.
Have a great day, Debi
Darn! I was a bit skeptial of what this doc had said because it seemed to me if it were true, they would use that to sell the drugs. Oh well. Maybe it works for some who knows.
How are things going? Did you start tx yet? Hope you are feeling ok today.
Alright! A new lead! It would be great if this clinic doc turns out to know his/her stuff. You have been thru the ringer trying to find a decent doc who knows Hep C. Good job being aggressive and getting in touch with that old doctor. I so hope all your work and energy pays off, you are due for a break and a doctor who knows what is what.
I wish you the best of luck and keep us posted as to what the doc says at the visit.
Nope haven't started yet. I have one more avenue to venture down. I am going to the free clinic on thurs. They have an infectious disease specialist that volunteers there on thursday nights. I found out about her through my old dr. I want to see her and see if she would be willing to treat me before treating with the Dr that is not up to date on treatments. She treats HIV and HCV. So maybe she will be up to date.
So wish me luck! I will let you know how things go.
Have a great day, Debi
Thanks again everyone for the kinds words and good advice. Went for my followup visit today and they prescribed Denavir topical ointment. Hopefully it will work, this **** has me bummed out. I'm just worried the second shot will exacerbate the situation too. Keeping fingers crossed this'll subside and it was only an initial reaction to the immunological shock of the first shot.
I found this in a link posted in a thread below. Hope it helps.
Mouth infections including those attributable to the herpes virus and fungal infections, such as thrush, may occur in the mouth due to a lowered white blood cell (neutropenia)- a possible side effect of pegylated interferon. Herpes simplex 1 (oral herpes) is different from herpes simplex 2
Lysine..??? Isn't that like a mouth wash type stuff????
I think I must have got lost on this thread, I thought we were talking about fever blisters.... I never got any internal MOUTH Sores, or ulcerated tongues..... I was speaking externally only....you certainly wouldn't want to put Zivorex inside your mouth...
Humm, I did occationally get swollen Taste Buds... but I don't think that's the same thing!
lysine is a dietary supplement-available at vitamin rack in a store near you...i haven't used while trxing,but in the past...my external fever blister would always appeare in the same spot on my lip & mega doses of lysine would generally clear before rupture... As with all extra medications/supplemnts/vitamins ask your doctor to appraise any possible interference with trx meds....
forget what everyone else said: Go acyclovir, valtrex is a more expensive form, that is time released. My family is plagued with fever blisters, and I discovered this stuff years ago. I had a major presentation clear across the country, i was sick, and had a huge lip. Dr. gave me steroids, and acyclovir. I don't leave home without it, especially on tx. Dr. said no problem taking both. It is an oral medication that blocks the replication of the herpes virus, actually developed for vaginal, but works wonderfully for the other kind. As soon as you notice that tingling or swelling, you start taking the pills, and 24 hours later, pain is gone, swelling is gone, and its almost healed. 48 hours later, no more fever blister. It truly is a miracle drug.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.